MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION JAGWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number M00556611
Medical Device Problem Codes Break (1069); Peeled/Delaminated (1454); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter name and address: (b)(6).(b)(4).During the product analysis, ptfe coating section was found detached exposing corewire and there were indentation marks as well as it was twisted/tangled.Therefore, the ptfe peeled area reported by the customer was confirmed.In addition, the tip of the corewire was fractured and bent.It is possible that this problem was caused when the device surface interacted with other medical devices during the procedure or by inserting or removing the guidewire after the pebax coating was activated.It is possible that this problem could have occurred when removing or introducing the guidewire from other devices, in which it became stuck and caused the conditions observed on the device.Based on the condition of the returned device, engineers determined that the problem observed is likely caused by the guidewire being stressed during the procedure.From being in contact with another medical device or was stuck during the procedure and manipulation by the physician, causing part of the ptfe area to dislodge and cause the tip of the corewire to become fractured and bent.Boston scientific has determined the most probable cause of this complaint is adverse event related to procedure.It is most likely that the adverse event occurred during the procedure and the device had no influence on the event which led to the reported event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a jagwire guidewire was used during an endoscopic retrograde cholangiopancreatography(ercp) procedure on (b)(6) 2021.During the procedure, ptfe coating was peeled.The procedure was completed with a new jagwire guidewire.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of corewire break.

Brand Name
JAGWIRE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12661202
Report Number3005099803-2021-05336
Device Sequence Number1232145
Product Code OCY
UDI-Device Identifier08714729172161
UDI-Public08714729172161
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141820
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2024
Device Model NumberM00556611
Device Catalogue Number5661
Device Lot Number0026882227
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2021
Initial Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1